Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 230, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 11, 2012, 4:04 PM EDT for Chatham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 11, 2012, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 4:09 PM EDT | TSTM WND DMG | 1 Sse Wilmington Island, GA | TREES AND POWERLINES BLOWN DOWN ALONG CROMWELL ROAD. TIME ESTIMATED BASED ON RADAR. |
| Aug 11, 4:22 PM EDT | TSTM WND DMG | 2 Nne Port Royal, SC | BEAUFORT COUNTY WARNING POINT REPORTED A TREE DOWN ON OYSTER COVE ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS52 KCHS 112004
SVRCHS
GAC051-SCC013-053-112100-
/O.NEW.KCHS.SV.W.0230.120811T2004Z-120811T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...NEAR JASPER...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JASPER...SUN CITY...CALAWASSIE ISLAND...FOREST BEACH...CALAWASSIE
ISLAND...HILTON HEAD ISLAND...OLD HOUSE...FOLLY FIELD...LEMON
ISLAND...HILTON HEAD AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3202 8110 3214 8118 3239 8101 3261 8070
3241 8042 3233 8043 3225 8063 3222 8062
3220 8068 3214 8074 3210 8082 3211 8084
3205 8089 3203 8087 3203 8084 3200 8083
3194 8090
TIME...MOT...LOC 2005Z 238DEG 19KT 3234 8092
$$3 follow-up statements
362
WWUS52 KCHS 112024
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT SAT AUG 11 2012
GAC051-SCC053-112034-
/O.CAN.KCHS.SV.W.0230.000000T0000Z-120811T2100Z/
JASPER SC-CHATHAM GA-
424 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM AND
SOUTHEASTERN JASPER COUNTIES HAS BEEN CANCELLED...
LAT...LON 3208 8091 3213 8091 3213 8096 3217 8095
3221 8101 3225 8102 3227 8099 3230 8101
3230 8094 3235 8092 3235 8088 3241 8083
3251 8084 3261 8070 3241 8042 3233 8044
3225 8063 3222 8062 3211 8084 3207 8087
TIME...MOT...LOC 2024Z 238DEG 19KT 3229 8078
$$
SCC013-112100-
/O.CON.KCHS.SV.W.0230.000000T0000Z-120811T2100Z/
BEAUFORT SC-
424 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BEAUFORT COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR CARIL BOWERS BRIDGE...MOVING
NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3208 8091 3213 8091 3213 8096 3217 8095
3221 8101 3225 8102 3227 8099 3230 8101
3230 8094 3235 8092 3235 8088 3241 8083
3251 8084 3261 8070 3241 8042 3233 8044
3225 8063 3222 8062 3211 8084 3207 8087
TIME...MOT...LOC 2024Z 238DEG 19KT 3229 8078
$$559
WWUS52 KCHS 112045
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SAT AUG 11 2012
SCC013-112100-
/O.CON.KCHS.SV.W.0230.000000T0000Z-120811T2100Z/
BEAUFORT SC-
445 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BEAUFORT COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LANDS END...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3208 8088 3208 8091 3210 8090 3213 8091
3226 8085 3237 8073 3256 8063 3241 8042
3233 8044 3225 8063 3222 8062 3222 8064
3211 8084 3207 8087
TIME...MOT...LOC 2045Z 250DEG 20KT 3229 8068
$$921
WWUS52 KCHS 112055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SAT AUG 11 2012
SCC013-112105-
/O.EXP.KCHS.SV.W.0230.000000T0000Z-120811T2100Z/
BEAUFORT SC-
455 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAUFORT COUNTY WILL
EXPIRE AT 500 PM EDT...
AT 455 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3208 8088 3208 8091 3210 8090 3213 8091
3226 8085 3237 8073 3256 8063 3241 8042
3233 8044 3225 8063 3222 8062 3222 8064
3211 8084 3207 8087
TIME...MOT...LOC 2055Z 250DEG 20KT 3231 8062
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:32 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 11, 3:32 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT SAT AUG 11 2012 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE OFF THE COAST SUNDAY...THEN STALL OFFSHORE SUNDAY NIGHT INTO MONDAY BEFORE DISSIPATING. ANOTHER WEAK FRONT WILL MOVE IN DURING THE MIDDLE OF THE WEEK WITH A MUCH STRONGER COLD FRONT IMPACTING THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... NUMEROUS TO WIDESPREAD SHOWERS/TSTMS CONTINUE TO MARCH EAST ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. THE RISK FOR SEVERE WEATHER IS GENERALLY DIMINISHING NOW THAT THE ATMOSPHERE HAS GENERALLY BEEN OVERTURNED. THE ONLY EXCEPTION IS IN A NARROW CORRIDOR ALONG THE COAST FROM TYBEE ISLAND UP THROUGH THE CHARLESTON METRO AREA WHERE INSTABILITY PERSISTS AHEAD OF THE INITIAL LINE OF TSTMS. SHORT TERM MODELS ARE PRETTY CONSISTENT IN SHOWING A DRAMATIC DECREASE IN THE COVERAGE OF SHOWERS/TSTMS BY LATE AFTERNOON AS INSTABILITY WANES IN THE WAKE OF WIDESPREAD CONVECTION. THE LATE AFTERNOON PACKAGE WILL FOLLOW SUITE WITH CATEGORICAL POPS DROPPING TO CHANCE POPS PRIOR TO SUNRISE WITH SLIGHT CHANCE POPS PREVAILING BY MID-LATE EVENING. EXPECT DRY AND CLEARING CONDITIONS TO DOMINATE FROM MIDNIGHT THROUGH SUNRISE SUNDAY. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE BEACHES AND IN DOWNTOWN CHARLESTON. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... AN UPPER TROUGH ALONG THE EAST COAST SUNDAY MORNING WILL QUICKLY LIFT OUT TO THE NORTHEAST AND WILL BE REPLACED BY ANOTHER EAST COAST UPPER TROUGH BY LATE TUESDAY. THE CHANGES IN THE UPPER LEVEL PATTERN ARE HANDLED SIMILARLY BY THE MODELS WITH THE ONLY OUTLIER BEING THE 00Z ECMWF WHICH HAS A FLATTER UPPER TROUGH BY TUESDAY COMPARED TO THE 12Z GFS AND 12Z NAM. DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES FROM 1.5 TO 2 INCHES WILL BE IN PLACE ACROSS THE AREA 12Z SUNDAY MORNING AS A WEAK COLD FRONT MOVES OFF THE COAST. BEST RAIN CHANCES EXPECTED DURING THE MORNING HOURS ALONG THE COAST...WITH THE RAIN THREAT SHIFTING OFF THE COAST BY NOON. MAINTAINED SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY MORNING ALONG THE COAST. BEHIND THE FRONT...EXPECT CLOUDS TO LINGER...BUT DO EXPECT A DECENT AMOUNT OF SUNSHINE ESPECIALLY DURING THE AFTERNOON HOURS. DUE TO THE EXPECTATION THAT THE CLOUD COVER WILL LINGER A LITTLE LONGER THAN PREVIOUSLY THOUGHT...LOWERED HIGH TEMPERATURES SUNDAY A DEGREE OR TWO IN MOST AREAS AND THIS IS MORE IN LINE WITH THE GFS GUIDANCE. THE NAM IS MORE AGGRESSIVE WITH REGARDS TO MAINTAINING SIGNIFICANT CLOUD COVER AND KEEPS HIGHS MAINLY IN THE UPPER 80S. FOR NOW...AM FORECASTING HIGHS FAIRLY CLOSE TO 90 IN MOST AREAS AWAY FROM THE BEACHES. MAINTAINED A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY IN SOUTHEAST GEORGIA FOR A FEW HOURS IN THE AFTERNOON...BUT CONFIDENCE IN THIS OCCURRING IS NOT THAT GREAT AND WILL BE HIGHLY DEPENDENT ON GETTING A DECENT AMOUNT OF SUNSHINE. ANY LEFTOVER PRECIPITATION WILL DIMINISH QUICKLY SUNDAY EVENING...FOLLOWED BY MAINLY CLEAR SKIES. WITH A LITTLE DRIER AIR BEING ADVECTED IN OVERNIGHT...EXPECT A RELATIVELY COOL NIGHT COMPARED TO MUCH OF THE SUMMER WITH LOWS MAINLY IN THE UPPER 60S TO LOWERS 70S...WITH MID 70S NEAR THE COAST. DOWNSLOPE WINDS MONDAY MORNING BEHIND THE WEAK COLD FRONT WILL ALLOW TEMPERATURES TO WARM QUICKLY AND WITH GOOD MIXING AND PRECIPITABLE WATER VALUES DOWN TO JUST OVER ONE INCH...EXPECT DEWPOINTS TO MIX OUT SOME DURING THE DAY. LOWERED DEWPOINTS MONDAY SOME...BUT DID NOT GO QUITE AS LOW AS WAS DEPICTED BY THE GFS GUIDANCE WHICH SHOWS LOWER TO MID 60S IN MOST INLAND LOCATIONS DURING THE AFTERNOON. MODELS SHOW A STABLE AIRMASS ACROSS THE AREA EVEN DURING PEAK HEATING TIME SO MAINTAINED A RAIN FREE FORECAST. EXPECT HIGHS ON MONDAY MAINLY TO BE IN THE LOWER TO PERHAPS MID 90S AWAY FROM THE COAST WITH UPPER 80S TO NEAR 90 AT THE BEACHES. TUESDAY THE FORECAST BECOMES A BIT MORE UNCERTAIN GIVEN THE DIFFERENCES BETWEEN THE GFS AND ECMWF. THE 12Z GFS BRINGS DEEP MOISTURE WITH PRECIPITABLE WATER VALUES OVER 2 INCHES BACK INTO THE AREA AND SOME UPPER LEVEL SUPPORT FOR LIFT WHICH WOULD LEAD TO LOWER HIGH TEMPERATURES AND COMBINED WITH AN INLAND SURFACE TROUGH WOULD LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORMS. THE 00Z ECMWF HAS MUCH LESS MOISTURE ACROSS THE AREA AND NO LEE SIDE SURFACE TROUGH. THE MOST LIKELY SCENARIO IS THAT WE WILL SEE SOME CONVECTION INITIATE MAINLY IN THE AFTERNOON WITH PERHAPS SOME UPSTREAM STORMS MIGRATING TOWARD THE COAST LATE AFTERNOON INTO THE EVENING....WITH THE BEST THREAT FOR RAIN ACROSS SOUTHEAST GEORGIA AWAY FROM THE COAST. IN THIS AREA HAVE UPPED POPS JUST SLIGHTLY INTO THE CHANCE CATEGORY. ELSEWHERE...WILL CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE EXTENDED PERIOD IS QUITE UNCERTAIN GIVEN LARGE DIFFERENCES BETWEEN THE SYNOPTIC SCALE MODELS. RELATIVELY QUIET CONDITIONS EXPECTED WEDNESDAY AND THURSDAY UNDER SHORTWAVE RIDGING. HOWEVER LATE WEEK INTO THE WEEKEND A HIGHLY AMPLIFIED UPPER TROUGH WILL SHIFT TOWARD THE EASTERN UNITED STATES AND POTENTIALLY BRING A COLD FRONT TO THE AREA WITH AN INCREASE IN RAIN CHANCES. TEMPS LOOK TO CONTINUE NEAR OR SLIGHTLY ABOVE NORMAL FOR MID-AUGUST. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SHOWERS/TSTMS ARE STEADILY EXPANDING WEST OF KSAV/KCHS EARLY THIS AFTERNOON. THIS ACTIVITY WILL MOVE EAST AND LIKELY IMPACT BOTH TERMINALS BY MID-LATE AFTERNOON. THE WINDOW FOR GREATEST IMPACTS WILL BE FROM 19-21Z FOR KSAV AND 20-23Z FOR KCHS. WILL SHOW A TEMPO GROUP OF HIGH-END IFR/LOW-END MVFR TO COVER FOR THESE TIME FRAMES. ACTIVITY COULD LINGER AROUND KCHS A BIT LONGER SO MAY NEED TO CONSIDERING LENGTHENING A MENTION OF TSRA. AMENDMENTS WILL LIKELY BE NEEDED THROUGHOUT THE AFTERNOON AS TRENDS/IMPACTS BECOME MORE APPARENT. VFR EXPECTED TO DOMINATE DURING THE OVERNIGHT HOURS WITH A LOW RISK FOR SHALLOW GROUND FOG DEVELOPING AT EITHER TERMINAL PRIOR TO SUNRISE IF CLOUDS THIN ENOUGH. EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION POSSIBLE TUESDAY AND WEDNESDAY. && .MARINE... THERE WILL BE A RISK FOR STRONG TSTMS TO IMPACT THE WATERS LATE THIS AFTERNOON AS TSTMS MOVE OFF THE COAST. SPECIAL MARINE WARNINGS MAY BE NEEDED FOR SOME MARINE ZONES. OTHERWISE...THERE ARE NO MAJOR CONCERNS WITH WINDS GENERALLY 15 KT OR LESS OUTSIDE OF TSTM AND SEAS 4 FT OR LESS. WINDS WILL REMAIN GENERALLY SOUTHWESTERLY SUNDAY THROUGH THURSDAY WITH SEAS AT OR BELOW 4 FT. THE STRONGEST OFFSHORE WINDS WILL OCCUR AT NIGHT DURING NOCTURNAL SURGES WHILE THE AFTERNOON SEABREEZE ENHANCES THE WIND SPEED ALONG THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Aug 11, 10:29 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1029 AM EDT SAT AUG 11 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-120200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1029 AM EDT SAT AUG 11 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL END BY MID EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT THROUGHOUT THE DAY AND BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS OUTLET FOR LATEST HAZARDOUS WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 2:52 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT SAT AUG 11 2012
GAZ101-SCZ042-043-047>049-051-111945-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND
COLLETON-INLAND JASPER-
252 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 345 PM
EDT...
AT 246 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RHODES CROSSROADS
TO STILLWELL...MOVING EAST AT 35 MPH. ADDITIONAL THUNDERSTORMS ARE
LIKELY TO DEVELOP IN THE AREA AS THESE STORMS COLLIDE WITH THE SEA
BREEZE.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EBENEZER...RINCON...STILLWELL...ASHEPOO...CANADYS...COTTAGEVILLE...
DALE...EARLY BRANCH...GARDENS CORNER...GRAYS...GREEN
POND...HARDEEVILLE...HENDERSONVILLE...JASPER...LAUREL
BAY...RIDGELAND...ROUND O...SHELDON...SUN CITY...
SWITZERLAND...TARBORO...TILLMAN...WALTERBORO...WHITE HALL AND
YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3303 8042 3296 8041 3264 8053 3220 8103
3229 8139 3306 8065
TIME...MOT...LOC 1851Z 254DEG 31KT 3299 8062 3238 8118Local storm report, Aug 11, 2:58 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 3 S GEORGIA SOUTHERN 32.36N 81.78W
08/11/2012 BULLOCH GA 911 CALL CENTER
BULLOCH COUNTY WARNING POINT REPORTED A TREE DOWN ON
BURKHALTER ROAD AND GOLF CLUB ROAD. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER CHS1200670
BDCLocal storm report, Aug 11, 3:03 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG 1 WNW REGISTER 32.37N 81.90W
08/11/2012 BULLOCH GA 911 CALL CENTER
BULLOCH COUNTY WARNING POINT REPORTED A TREE DOWN ON
HIGHWAY 46 1 MILE WEST OF REGISTER. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER CHS1200671
BDCSpecial weather statement, Aug 11, 3:36 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SAT AUG 11 2012
SCZ043>045-050-052-112015-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
336 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 415 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 332 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIMPSON CROSSING
TO JEDBURG TO JACKSONBORO...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...BONNEAU...BONNEAU BEACH...COLLEGE PARK...
CROWFIELD PLANTATION...DELEMAR CROSSROADS...GIVHANS...GIVHANS FERRY
STATE PARK...GOOSE CREEK...JACKSONBORO...JAMESTOWN...JEDBURG...
KNIGHTSVILLE...LADSON...MIDDLETON PLACE...MONCKS CORNER...NORTHERN
LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...RAVENEL...
RIDGEVILLE...SAINT STEPHEN...SANGAREE...SLANDS BRIDGE...SOUTHERN LAKE
MOULTRIE AND SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3269 8030 3279 8058 3320 8028 3347 7992
3344 7986 3341 7985 3338 7980 3338 7979
3332 7974 3332 7970 3330 7967
TIME...MOT...LOC 1936Z 251DEG 28KT 3323 7996 3307 8023
3281 8045Special weather statement, Aug 11, 3:45 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SAT AUG 11 2012
GAZ116>119-138>141-SCZ047-048-051-112045-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL
LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-INLAND LIBERTY-INLAND MCINTOSH-
345 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
JASPER...CHATHAM...MCINTOSH AND BEAUFORT COUNTIES THROUGH 445 PM
EDT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DALE TO SHELLMAN
BLUFF...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...FORT PULASKI NATIONAL MONUMENT...GARDEN
CITY...HARRIS NECK...HUTCHINSON ISLAND...ISLE OF HOPE...OSSABAW
SOUND...PINE HARBOR...PORT WENTWORTH... RICHMOND
HILL...SAVANNAH...SKIDAWAY ISLAND...TYBEE ISLAND...WILMINGTON
ISLAND...BEAUFORT... BLUFFTON... FRIPP ISLAND...GARDENS
CORNER...HARDEEVILLE...HILTON HEAD ISLAND...PARRIS
ISLAND...POCOTALIGO...PORT ROYAL...PRITCHARDVILLE...SHELDON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES FROM A THUNDERSTORM WITH LITTLE OR NO
WARNING. BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS
BECAUSE LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE
VICINITY. MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR
AUTOMOBILE IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON
BEACHES IN THE SOUTHEASTERN UNITED STATES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3152 8159 3269 8082 3248 8047 3243 8046
3240 8042 3230 8049 3226 8060 3214 8074
3207 8088 3205 8089 3200 8083 3172 8113
3163 8112 3147 8119
TIME...MOT...LOC 1943Z 270DEG 18KT 3257 8069 3157 8134Special weather statement, Aug 11, 3:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SAT AUG 11 2012
SCZ043-049-112030-
COASTAL COLLETON-INLAND COLLETON-
354 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 430 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GREEN POND...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BENNETTS POINT AND GREEN POND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3246 8040 3249 8043 3248 8046 3249 8049
3259 8058 3259 8064 3266 8068 3267 8067
3267 8072 3280 8061 3272 8042 3267 8042
3265 8039 3262 8043 3261 8042 3262 8039
3257 8039 3255 8042 3251 8036
TIME...MOT...LOC 1955Z 253DEG 18KT 3271 8056The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:19 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 10, 10:50 PM EDT | Special Marine Warning | CHS | 115 min | |
| Aug 11, 11:53 AM EDT | Special Marine Warning | CHS | 57 min | |
| Aug 11, 12:53 PM EDT | Special Weather Statement | CHS | Candler | 37 min |
| Aug 11, 1:12 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Screven | 46 min |
| Aug 11, 1:45 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 60 min |
| Aug 11, 2:04 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 56 min |
| Aug 11, 3:45 PM EDT | Special Weather Statement | CHS | Chatham | 60 min |
| Aug 11, 4:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 11, 4:25 PM EDT | Areal Flood Advisory | CHS | Chatham | 50 min |
| Aug 11, 4:35 PM EDT | Special Weather Statement | CHS | McIntosh | 40 min |
| Aug 11, 4:40 PM EDT | Special Weather Statement | CHS | Jenkins | 65 min |
| Aug 11, 5:43 PM EDT | Special Weather Statement | CHS | Screven | 47 min |
| Aug 11, 1:03 PM EDT | Special Weather Statement | CHS | Bamberg | 27 min |
| Aug 11, 2:21 PM EDT | Special Weather Statement | CHS | Hampton | 54 min |
| Aug 11, 2:52 PM EDT | Special Weather Statement | CHS | Colleton, Jasper | 53 min |
| Aug 11, 3:36 PM EDT | Special Weather Statement | CHS | Berkeley | 39 min |
| Aug 11, 3:54 PM EDT | Special Weather Statement | CHS | Colleton | 36 min |
| Aug 11, 4:20 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 70 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.